Synthetic opioid fentanyl has a potency that is up to 50 times greater than that of heroin and 100 times greater than that of morphine. In the United States, it is a significant cause of both deadly and nonfatal overdoses.
Pharmaceutical fentanyl and illicitly manufactured fentanyl are two different forms of fentanyl. Both are synthetic opioids. Doctors prescribe the pharmaceutical fentanyl to relieve extreme pain, particularly following surgery and in cases of advanced-stage cancer.
Fentanyl is already a potent drug that causes overdose.
However, most current instances of fentanyl-related overdose are associated with illicitly produced fentanyl-laced drugs, which are sold on black markets because of their powerful effects. Because fentanyl is very potent, illegal drug labs are lacing other drugs with fentanyl to cut costs while still providing the same effect.
Fentanyl-laced drugs are cheaper, more powerful, more addictive, and more dangerous.
Kinds of Illicitly Manufactured Fentanyl
There are many forms of Illicitly Manufactured Fentanyl (IMF). They can be in the form of powder or liquid.
The powdered form looks like any other drug. And most of the time, fentanyl is mixed with drugs like heroin, cocaine, and methamphetamine. These combinations are made into pills resembling other prescription opioids. The liquid form of fentanyl is found in nasal sprays, eye drops, and dropped onto paper or small candies.
IMF has different street names, including apache, dance fever, friend, Goodfellas, jackpot, murder 8, and tango and cash. Fentanyl-laced drugs are extremely dangerous. Overdosing on IMF can cost you your life.
Signs of Fentanyl Overdose
Overdose from fentanyl-laced drugs is rampant. In fact, most deaths by overdose are from drugs mixed with fentanyl. The scariest thing is you might be taking fentanyl without your knowledge because of fentanyl-laced drugs.
Being aware of the signs of fentanyl overdose can save lives. A person overdosing on fentanyl will show signs, including:
- Low blood pressure
- Nausea and vomiting
- Limp body
- Changes in pupillary size
- Cold and clammy skin
- Blue-colored lips and fingernails (cyanosis)
- Slowed or stopped breathing
- Decreased heart rate
- Reduced or loss of consciousness
If you witness someone exhibiting these signs, call 911 right away.
Fentanyl Addiction Treatment in Houston, Texas
Substance abuse disorder is treatable just like any other disease. You just need the courage to admit that you need help. And the determination to achieve full recovery.
Save a life! Reach out today!